Irritable Bowel Syndrome and Digestive Health Support Forum banner
1 - 4 of 4 Posts

·
Registered
Joined
·
68 Posts
Discussion Starter · #1 ·
I've been back to the doctors 3 times in abut 6 weeks with the same syptoms I always have - only worse.About 3 weeks ago, I went to her and I said I felt like I was full of 'wind' all the way from my chest down to my backside. Wind pains in my chest, nausea, griping pains in my belly. Passing smelly wind in the late afternoon/evening (really difficult at work) and feeling really nauseous YET going to the loo every morning - mostly one 'normal looking bit followed by a lot of mushy stuff. Just before Easter, I suddenly had a worsening of the mushy stuff and it turned into diarrhoea for almost 3 days. That time, she felt my stomach and said it was wind and gave me Colofac to take in addition to the Domperidone and the Lansoprazole.Went back again last Thursday. Again she felt my stomach and did a digital exam (finger up the backside) and said I was 'highly constipated' and that the diarrhea was a back up where I wasn't going properly 'probably for months'. Told me to stop the colofac as it was constipating - I hadn't taken very much of it actually - and put me on Movicol to 'clear the backlog' and said it would take a couple of weeks. I told her that I couldn't afford to have a repeat of the uncontrollable diarrhea because of work and that the farting was becoming quite stressful for me at work also
(, so she told me to take 1/2 a sachet every day for about 3 weeks and 'that would sort it'.Now my question is this:I am still going every morning, only now it is much softer (and it was soft before). I am still farting like a trooper and I still feel nauseous and my tummy is still swollen - which it has been for many many months.If you have been on Movicol, can you tell me how it went for you and did it eventually result in doing a proper poo with no wind all afternoon and evening. Basically, I am bit worried in case she is missing something. I mean, if she felt my tummy 3 weeks ago and said it felt okay, how can she now have felt it and said that I have probably been constipated for months. Somehow, I just don't feel right about this ....Please, any help or advice would be appreciated.I have decided to take the stuff for a couple of weeks, but what am I supposed to expect with this. I mean have you been told you are constipated and still go every morning? Not to be too disgusting, I ate something with red peppers on Sunday night and Monday morning, there was red pepper in the toilet - so how can I be constipated??Worried ....
 

·
Registered
Joined
·
808 Posts
my son had diahrea as a toddler- turns out he was actually constipated- he would hold it and only poop whenI put a diaper on him and in the midst of the potty training he got backed up- then the watery d. startred- the dr. said the liquid leaks around the back up- she gave him mirax- same as movicol. so yes you can have d. and still be c.I take miralax but it takes me two doses plus MOM in the evening to clear things out-I would use it several times day till I got things cleared out.one dose a day wont do much.are you in the US? how did you get domperidone? I want to try it instead of the reglan but dr says its not fda approved....
 

·
Registered
Joined
·
234 Posts
Sometimes it can be hard to tell see what kind of food is in the toilet. But, if you say it was red pepper, than you're probably right. Lots of veggies don't digest completely and the outer layer of cellulose is very recognizable. Same thing with apple skins, corn, etc.Anyway, where are you located? I would get a second opinion. While it's true that people who have blockages might have diarrhea around dry hard stool, that's not the only symptom of a blockage.And constipation usually doesn't result in diarrhea unless you take something to make you go. Or, this is important: In IBS, when the colon contracts erratically, the stool behind the squeezed off portion absorbs all the water in the colon, leaving a hard dry bit of stool on the other side. This is why when we first push it may be "normal" or hard, and when we push again, we have "diarrhea." But this isn't diarrhea, really. It's your IBS-C.I wonder if this isn't a case of too much of a good thing. Adding Movicol seems to be overkill. I know she did a digital exam, but just because she felt some stool doesn't tell her if the stool was just in the rectum or loaded up in the lower colon as well. That's why you really would have benefited from an xray to see what's actually there.Sometimes a new symptom could be from the underlying condition (of course) but it could also be from the medications acting together in a negative way. I would withdraw something and see what happens. The unfortunate thing about all these gastrointestinal meds is that many of their side effects are *gastrointestinal* in nature. Have you read up on the side effects of the meds you're on? Be thorough, because sometimes many internet sites will only list the top five when others are possible.When I was on Zelnorm and Amitiza, or on either of these drug alone, I had more pain and incomplete evacuation. Going off of them and finding something new to help my condition was the key.Dana
 
1 - 4 of 4 Posts
This is an older thread, you may not receive a response, and could be reviving an old thread. Please consider creating a new thread.
Top